| Model Number |
436025C |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from a healthcare professional via a manufacturer representative regarding a patient with procedure for l1 lateral corpectomy (replacement of vertebral body with expandable cage).It was reported that the implant appeared to have broken teeth on the expandable element, which stopped the implant from being used in a normal fashion.Implant would not raise to required height and on inspection and explant, seemed to be defective.This implant was replaced by another, smaller implant.There was no patient symptoms or complications as a result of this event.
Additional Manufacturer Narrative
B2.There was a change in the size of implant that was used to complete the surgery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3.Product analysis product id : 436025c; lot no.: ca18j076 visual and optical inspection revealed the teeth and the cage of the centerpiece have been damaged/deformed.Functional test with a sample inserter confirmed the centerpiece would not open.The damage appears to be where the tip of the expansion shaft contacts the teeth and cage of the centerpiece when the expansion shaft is inserted and turned.This is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.